MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD RUGGLES CUSHING IVD - UP - 9 INCHES - 1.5MM X 10; N/A

INTEGRA LIFESCIENCES MANSFIELD RUGGLES CUSHING IVD - UP - 9 INCHES - 1.5MM X 10; N/A
Catalog Number RN5981
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an orthopedic spine procedure, the tip of the biting portion of the ruggles cushing ivd up 9 inches 1.5mm x 10 (rn5981) broke off and lodged in the disk space of the patient's spine.After the the breakage, staff "removed the device from the field and attempted to remove broken piece with other instruments, suction, and magnet." it was reported that there was approximately "20 minutes of actively attempting to remove broken piece of instrument from patient." they were not able to retrieve the piece safely, so the surgeon made the decision to leave the broken piece in the disk space.No further intervention were performed after the initial removal attempts during surgery.
 
Additional Manufacturer Narrative
The ruggles cushing ivd (b)(6) was returned for evaluation.The device history record (dhr) was reviewed, and no abnormalities related to the reported issue were identified.Failure analysis: visual evaluation of the ruggles cushing ivd found that the device was is in used condition with wear and scratching on the surface.The upper jaw was broken off at the hinge.The product lot number indicates a manufacture date of 2020 and the provided sales order# identified that this product was sent to the customer in 2021.Breakage of the jaw may be the result of wear or rough handling over multiple years of use.Root cause analysis: the reported complaint was confirmed.The returned ruggles cushing rongeur was in used condition with the jaw broken off due to wear or rough handling.No manufacturing, workmanship or material deficiency has been identified.
 
Event or Problem Description
N/a.

Brand Name
RUGGLES CUSHING IVD - UP - 9 INCHES - 1.5MM X 10
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20895906
Report Number3014334038-2024-00221
Device Sequence Number18118407
Product Code HTX
UDI-Device Identifier10381780231998
UDI-Public10381780231998
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRN5981
Device Lot NumberAD2009
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer01/08/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown